MAUDE Adverse Event Report: MENTOR TEXAS MENTOR SILTEX ROUND MODERATE PROFILE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

MENTOR TEXAS MENTOR SILTEX ROUND MODERATE PROFILE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Model Number 3542625
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes Capsular Contracture (1761); Deformity/ Disfigurement (2360)
Date of Event 07/12/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: breast prosthesis deflation.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a 50-year-old caucasian female patient underwent a primary breast augmentation procedure with a mentor siltex round moderate profile 200cc saline breast prosthesis that deflated post implantation.Deflation of the patient¿s right breast prosthesis was diagnosed during an office visit.As a result, the patient underwent bilateral explantation and replacement with mentor smooth round moderate plus profile 275cc saline breast prostheses on (b)(6) 2022.
 
Additional Manufacturer Narrative
On 23-nov-2022, the mentor failure analysis lab received the device for evaluation.On 29-nov-2022, mentor completed the investigation on the suspect medical device.Device evaluation summary: according to the information received, the patient experienced a deflation in the breast implant.The product was returned to mentor for evaluation.Mentor conducted visual inspection and leak testing of the returned device.Visual analysis of the returned sample revealed that the breast implant had an area of siltex cracking on the posterior view.Leak testing was performed, according with mentor procedure, and it revealed a tear within the siltex cracking, measuring approximately 0.4 cm.Additionally, no other leak sites were detected.The evaluation determined that the cause of the deflation is consistent with normal wear.Siltex cracking is defined as a material separation occurring in the siltex layer and can eventually progress through the shell of siltex devices.Siltex cracking is ultimately a result of high stresses.It should be noted that as part of mentor¿s quality process all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 09-feb-2023, mentor received additional information about the event.The patient developed capsular contracture (baker grade unknown) in her right breast post implantation.On 27-feb-2023, mentor re-evaluated the suspect medical device device evaluation summary: according to the information received, the patient experienced deflation in the breast implant and developed capsular contracture.The product was returned to mentor for evaluation.Mentor conducted a visual inspection and leak testing of the returned device.Visual analysis of the returned sample revealed that the breast implant had an area of siltex cracking on the posterior view.Leak testing was performed, according to mentor procedure, and it revealed a tear within the siltex cracking, measuring approximately 0.4 cm.No other leak sites were detected.The evaluation determined that the cause of the deflation is consistent with normal wear.Siltex cracking is defined as a material separation occurring in the siltex layer and can eventually progress through the shell of siltex devices.Siltex cracking is ultimately a result of high stresses.Mentor concluded that the capsular contracture in the patient¿s breast was the result of the body¿s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.The american society of plastic surgeons recommends and encourages member surgeons to always submit breast implants, capsule, and effusion to pathology for examination.It should be noted that as part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR SILTEX ROUND MODERATE PROFILE
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key15820534
Report Number1645337-2022-14000
Device Sequence Number11950529
Product Code FWM
UDI-Device Identifier00081317001744
UDI-Public00081317001744
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P990075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2016
Device Model Number3542625
Device Catalogue Number3542625
Device Lot Number6632991
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/02/2022
Supplement Date Received by Manufacturer11/23/2022
02/09/2023
Initial Report FDA Received Date11/17/2022
Supplement Report FDA Received Date12/05/2022
02/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/18/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite